Addiction101 Addiction Network

Percocet (oxycodone and acetaminophen) can cause stomach ulcers or make existing ulcers worse, especially when taken for long periods of time or at high doses. Acetaminophen, one of the active ingredients in Percocet, can cause damage to the lining of the stomach when taken in excess or for prolonged periods. In addition, oxycodone, the other active ingredient in Percocet, can also cause stomach problems and increase the risk of bleeding.

Symptoms of stomach ulcers may include abdominal pain, bloating, nausea, vomiting, and loss of appetite. If you experience any of these symptoms while taking Percocet, it is important to talk to your healthcare provider. They may recommend other pain management options or suggest taking Percocet with food to reduce the risk of stomach problems.

To reduce the risk of stomach ulcers, it is important to take Percocet only as directed by a healthcare provider and to avoid taking more than the prescribed dose. If you have a history of stomach ulcers or other gastrointestinal problems, your healthcare provider may recommend additional monitoring or suggest alternative pain management options. If you experience severe abdominal pain or bleeding while taking Percocet, it is important to seek emergency medical attention right away.